Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My husband is on opiate based pain meds...

we haven't had sex in 3 months. He claims it's the meds but we really aren't affectionate at all. What do you think?

 
Anonymous

Asked by Anonymous at 11:32 AM on Jun. 10, 2011 in Health

This question is closed.
Answers (11)
  • Definitely sucks! I've been there, mama. He might be able to ask his doc for something. I'm not sure if it affects testosterone levels or what, but I do know opiates affect sex drive.
    musicpisces

    Answer by musicpisces at 11:41 AM on Jun. 10, 2011

  • Well, he could talk with his physician about switching to a non-opiate medication, such as Tramadol. What's his diagnosis? These days, most doctors won't prescribe long-term opiate pain medication due to the risk of addiction, three months is a long time in terms of opiates.
    Fistandantalus

    Answer by Fistandantalus at 11:43 AM on Jun. 10, 2011

  • That's common.
    Anonymous

    Answer by Anonymous at 11:36 AM on Jun. 10, 2011

  • Well it sucks =(
    Anonymous

    Comment by Anonymous (original poster) at 11:37 AM on Jun. 10, 2011

  • Hope it all works out soon.
    pookiekins34

    Answer by pookiekins34 at 11:43 AM on Jun. 10, 2011

  • Tramadol does nothing for the pain. He has permanent knee damage from an accident and after 2 surgeries, they can't fix them. I think this is a life long problem now.
    Anonymous

    Comment by Anonymous (original poster) at 11:49 AM on Jun. 10, 2011

  • My husband too. It's the meds. A lot of men don't think about being affectionate when they don't feel sexual. Don't take it personally.
    blackisbetter

    Answer by blackisbetter at 11:50 AM on Jun. 10, 2011

  • Has been on these for 3 months??? There are many alternatives to opiate-based pain meds, which are quite addictive. Aside from decreased sex drive, opiates also tend to cause decreased appetite and can make constipation a real problem. Get him off the opiates!!! It is NOT normal or healthy to be taking opiates on a regular basis. If he is overweight, get him on a diet and exercise plan that will help him safely lose weight -- that is almost the best thing to do for someone with chronic knee/back pain. Also, the chronic pain can lead to depression, which will worsen all of the other problems -- it can be a very viscous cycle.
    klickitykat

    Answer by klickitykat at 3:32 PM on Jun. 10, 2011

  • There are also other non-drug ways to deal with pain, such as biofeedback, acupuncture, physical therapy, nerve blocks, and others. Ask for alternatives to opiates. Get yourselves educated, and get him off the drugs asap.
    klickitykat

    Answer by klickitykat at 3:34 PM on Jun. 10, 2011

  • He's been on them for a loooong time. A year maybe? Maybe less? Educating myself isn't the issue - he sees a pain management doctor and as long as the doc gives him the pills, he'll take them.
    Anonymous

    Comment by Anonymous (original poster) at 4:48 PM on Jun. 10, 2011

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN